Toggle Main Menu Toggle Search

Open Access padlockePrints

Homology and cohomology groups of commutative Banach algebras and analytic polydiscs

Lookup NU author(s): Dr Michael White


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


In this paper we deduce the existence of analytic structure in a neighbourhood of a maximal ideal M in the spectrum of a commutative Banach algebra, A, from homological assumptions. We assume properties of certain of the cohomology groups Hn(A, A/M), rather than the stronger conditions on the homological dimension of the maximal ideal the first author has considered in previous papers. The conclusion is correspondingly weaker: in the previous work one deduces the existence of a Gel'fand neighbourhood with analytic structure, here we deduce only the existence of a metric neighbourhood with analytic structure. The main method is to consider products of certain co-cycles to deduce facts about the symmetric second cohomology, which is known to be related to the deformation theory of algebras. © Glasgow Mathematical Journal Trust 2000.

Publication metadata

Author(s): White MC; Pugach LI

Publication type: Article

Publication status: Published

Journal: Glasgow Mathematical Journal

Year: 2000

Volume: 42

Issue: 1

Pages: 15-24

Print publication date: 01/01/2000

ISSN (print): 0017-0895

ISSN (electronic): 1469-509X

Publisher: Cambridge University Press


DOI: 10.1017/S0017089500010028


Altmetrics provided by Altmetric